MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; HCG, KRD

PENUMBRA, INC. POD XL; HCG, KRD
Catalog Number RBYPODXL1055
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the varices using a pod xl and a non-penumbra catheter.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician obtained direct stick access in the abdomen.The pod xl was advanced to the distal end of the catheter, but while attempting to advance the pod xl in the vein, the physician was experiencing resistance and decided to remove the pod xl.Then, while removing the pod xl, the coil unintentionally detached inside the catheter.Therefore, the catheter containing the detached pod xl was removed together as a unit.The procedure was completed using new pod xls, packing coil xls, pod coils, and a new catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was detached.Evaluation revealed that the pe fiber was fractured, and the proximal constraint sphere was missing at the proximal end of the embolization coil.This type of damage typically occurs if the device is retracted against resistance during use.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed that the embolization coil had offset coil winds.This damage is incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23513535
Report Number3005168196-2025-00359
Device Sequence Number9667241
Product Code HCG
UDI-Device Identifier00810169721742
UDI-Public00810169721742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL1055
Device Lot NumberF00017927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale